Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2002, 3:38 PM CDT for Davidson County, Sumner County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2002, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 22, 2002, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:45 PM CDT | Thunderstorm Wind 60 E | Madison, TN | NWS employee reported numerous trees were down near Anderson Road, between Myatt Drive and Gallatin Road. |
| Aug 22, 3:45 PM CDT | Thunderstorm Wind 50 E | Madison, TN | SKYWARN spotter reported trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS54 KOHX 222038 SVRBNA TNC037-165-222115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT THU AUG 22 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GOODLETTSVILLE...OR 10 MILES NORTH OF NASHVILLE...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLERSVILLE AROUND 345 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:25 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 3:25 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT THU AUG 22 2000 KOHX DOPPLER SHOWED ISOLATED THUNDERSTORMS THIS AFTERNOON, MAINLY ACROSS NORTHERN MIDDLE TENNESSEE. TEMPERATURES WERE MAINLY IN THE LOWER 90S, EXCEPT IN THE MIDDLE 80S PLATEAU. EXPECT A GENERAL INCREASE IN CHANCE FOR THUNDERSTORMS OVER THE NEXT SEVERAL DAYS, AS ATMOSPHERIC MOISTURE INCREASES AND A SHORTWAVE/COLD FRONT MOVES IN FROM THE NORTHWEST. FRONT MOVES ON THROUGH SATURDAY, WHEN CHANCE OF THUNDERSTORMS SHOULD BE GREATEST, ALTHOUGH SOME POST-FRONTAL CLEARING IS EXPECTED BY LATE IN THE DAY. CONDITIONS TURN DRY AND PARTLY CLOUDY SATURDAY NIGHT THROUGH MONDAY, WITH LOWER DEWPOINTS AND NOTICEABLY COOLER TEMPERATURES AT NIGHT. AFTERNOON TEMPERATURES WILL REMAIN SEASONABLY WARM, ALTHOUGH NOT QUITE AS WARM AS WHAT WEVE BEEN EXPERIENCING. CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME BACK INTO THE FORECAST BY THE MIDDLE OF NEXT WEEK, AS MIDDLE TN ONCE AGAIN COMES UNDER SOUTHERLY FLOW. BNA BE 072/091 073/088 068 19243 CSV BE 067/085 067/085 064 19243 .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Aug 22, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 19 min |
| Aug 22, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 36 min |
| Aug 22, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Aug 22, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.